# SDR CA021206004

- Difficulty date: December 6, 2002
- Submitted: January 6, 2003
- Operation: Air carrier
- Make and model: Cessna 208B
- Aircraft time: 2,380 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: MS25306222
- Condition: Shorted
- Location: Landing Light
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH FLIGHT CREW COULD SMELL A BURNING ODOR IN THE COCKPIT WHEN LT LANDING LIGHT WAS TURNED ON.  MAINTENANCE FOUND THE LT LANDING LIGHT SWITCH TO HAVE A INTERNAL SHORT.  ALTHROUGH SWITCH AND THE LANDING LIGHT ITSELF STILL WORKED, IT WAS DISCOVERED THAT THE SWITCH HAD A HIGH RESISTANCE CAUSING A HIGH HEAT BUILD UP OF THE AFFIXED WIRING TO THE LANDING LIGHT  AFTER BEING TURNED ONFOR A SHORT PERIOD OF TIME. WIRING WAS INSPECTED AND SWITCH REPLACED. THE LANDING LIGHT CIRCUIT BREAKER DID NOT TRIP.
